Alert archive / Michigan / Gale Watches in 2012
Gale Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Jan 11, 2012, 3:36 PM EST. It took effect at Jan 12, 2012, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 3:36 PM EST (20:36 UTC)
- In effect from
- Jan 12, 2012, 7:00 PM EST
- Expired
- Jan 11, 2012, 10:26 PM EST
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
191 WHUS73 KAPX 112036 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EST WED JAN 11 2012 LMZ344>346-120445- /O.NEW.KAPX.GL.A.0002.120113T0000Z-120113T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 336 PM EST WED JAN 11 2012 ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
622 WHUS73 KAPX 120326 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1026 PM EST WED JAN 11 2012 LMZ344>346-121200- /O.UPG.KAPX.GL.A.0002.120113T0000Z-120113T2200Z/ /O.NEW.KAPX.GL.W.0003.120112T2200Z-120113T2200Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1026 PM EST WED JAN 11 2012 ...GALE WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 5 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-LSZ321-121200- /O.NEW.KAPX.SC.Y.0008.120113T0400Z-120114T0400Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1026 PM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THURSDAY TO 11 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THURSDAY TO 11 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Jan 11, 3:34 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 11, 3:34 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
334 PM EST WED JAN 11 2012
.SYNOPSIS.../ISSUED AT 331 PM/
LOW PRESSURE TO OUR SOUTH WILL DEEPEN AS IT INTERACTS WITH A STRONG
UPPER LEVEL DISTURBANCE COMING OUT OF THE PLAINS. THIS STRENGTHENING
STORM SYSTEM WILL SPREAD SNOW ACROSS NORTHERN MICHIGAN STARTING
THURSDAY...AND CONTINUING INTO FRIDAY. SIGNIFICANT SNOW
ACCUMULATIONS ARE POSSIBLE IN SOME AREAS THROUGH FRIDAY AFTERNOON.
AJS
&&
.SHORT TERM.../ISSUED AT 331 PM/...TONIGHT
LOW PRESSURE OVER THE NE WI/UPR MI BORDER AND LOW PRESSURE LIFTING
THROUGH KENTUCKY ARE STARTING TO MORPH INTO ONE LARGER AREA OF LOW
PRESSURE. WHILE THE LOW TO OUR WEST IS RATHER LIMITED FROM A
MOISTURE STANDPOINT (PWATS AROUND 0.3-0.4")...DEEPER GULF AND
ATLANTIC MOISTURE WAS WRAPPING AROUND THE NORTHERN END OF THE
KENTUCKY LOW (PWATS AROUND 1"). IN BETWEEN THESE TWO SYSTEMS
HOLDS...A SWATH OF DEEPER DRIER AIR AND HAS RESULTED IN A NICE
LONG PERIOD OF SUNSHINE FOR ALL BUT MAINLY EASTERN UPPER (PERIODS
OF MID/UPPER CLOUDS). ACROSS THIS REGION WAS A FRONTAL
BOUNDARY...WITH AN EASTERLY COLDER AIR FLOW. WHILE ALL THE STRATUS
HAS DISSIPATED WITH A BIT OF WARMING THIS AFTERNOON...T/TD SPREADS
WERE ONLY 3-6 DEGREES. TEMPERATURES WERE 35-40 IN EASTERN UPPER
AND 40S TO EVEN LOWER 50S IN NRN LOWER. WELL ABOVE NORMAL FOR
JANUARY. THE CLOSEST PRECIPITATION WAS ON NRN EDGE OF THE SRN LOW
PRESSURE...SNEAKING INTO FAR SRN LOWER MICHIGAN. THE PRECIPITATION
WITH THE WESTERN LOW WAS IN A NARROW BAND FROM MSP TO WESTERN LAKE
SUPERIOR.
TONIGHT...THESE TWO AREAS OF LOW PRESSURE WILL EVENTUALLY MORPH
INTO ONE LARGER AREA OF LOW PRESSURE THAT LIFTS THROUGH OHIO
TONIGHT. LOW LEVEL TROUGHING WILL BE LEFTOVER FROM THIS
LOW...WHICH WILL EXTEND BACK THROUGH NW LOWER MICHIGAN AND EASTERN
UPPER WHERE THE WESTERN LOW WOULD HAVE RESIDED. WHILE THE ONLY
CHANCE (SMALL) FOR PRECIPITATION DOESN'T ARRIVE IN AREAS NEAR THE
SAGINAW BAY UNTIL TOWARD DAYBREAK (LIGHT RAIN/SPRINKLES)...WE
WILL HAVE SEVERAL TYPICAL ISSUES TO DEAL WITH FOR THE NIGHT. ONE
OF THOSE WILL BE THE EXTENT OF CLOUDINESS AND IT'S IMPACT ON LOW
TEMPERATURES. THE WEDGE OD DRY AIR DOES HAVE A SWATH OF CLEARING
FROM SC LAKE MICHIGAN BACK THROUGH NW IL AND MO...HOWEVER THIS
CLEAR REGION HAS BEEN SHRINKING WITH TIME. DO STILL BELIEVE THAT
AS THE UPPER TROUGH BECOME MORE NEGATIVELY TILTED AND WORKS
THROUGH THE DAKOTAS...CLOSER TO THE MISSISSIPPI VALLEY LATE
TONIGHT...IT'S ASSOCIATED CLOUD FIELD (COMPRISED OF WAVES OF
MID/UPPER CLOUDS AND WIDESPREAD STRATUS) WILL ALSO BECOME MORE N-S
ORIENTED WITH A SLOWER EASTWARD PROGRESSION. THIS WILL LIKELY
MAINTAIN A SWATH OF CLEARING THAT WILL SETTLE IN OVER THE WESTERN
CWA. HOW LONG THIS CLEARING LASTS IS THE DIFFICULT PART. COLDER
AIR IN EASTERLY FLOW WILL REMAIN ACROSS EASTERN UPPER...AND WILL
BE DRAWING SOUTHWARD TOWARD DAYBREAK...AS LOW LEVEL WINDS SHIFT
MORE NORTHERLY WITH LARGE LOW DEVELOPMENT. MINIMAL T/TD SPREADS
WILL ALLOW FOR THE FORMATION OF STRATUS AND AREAS OF FOG FOR
MAINLY THE OVERNIGHT HOURS WHICH WOULD DRAW SOUTHWARD INTO
PORTIONS OF NW LOWER LATE TONIGHT. ALSO...AN EASTERLY WIND FLOW
OFF LAKE HURON AND A PERIOD OF CLEARING AND DECENT RADIATIONAL
COOLING...IS EXPECTED TO ALLOW FOR STRATUS TO DEVELOP AND MOVE
INTO NE LOWER AND THE HIGHER TERRAIN AIDED BY UPSLOPE. WHEN
COMBINED WITH VIRTUALLY NO WIND/SAME RADIATIONAL COOLING ACROSS NW
LOWER...FOG AND STRATUS ALSO EXPECTED TO DEVELOP. THIS RESULTS IN
CLOUDY SKIES EXPECTED FOR ALL OF NR LOWER AT DAYBREAK.
THUS...COLDEST TEMPS FOR MOST ARE LIKELY DURING THE PERIOD OF
CLEARING (LATE EVENING/EARLY OVERNIGHT HOURS). LOWS MAY GET TO THE
MIDDLE 20S IN A FEW LOW LYING COMMUNITIES...BUT MOST SHOULD HOLD
IN THE UPPER 20S TO LOWER 30S.
THE EXPECTATION FOR MINIMAL PRECIP CHANCE RESULTED IN ALSO TAKING
OUT THE CHANCE FOR LIGHT FREEZING RAIN. THAT SAID...WITH COLDER
AND SLIGHTLY DEEPER LOW LEVEL MOISTURE RESIDING ACROSS ONTARIO
ATTM...COULD SEE AN OUTSIDE CHANCE AT SOME SPOTTY FREEZING DRIZZLE
LATE TONIGHT ACROSS EASTERN UPPER. NOT VERY CONFIDENT IN THIS ATTM
AND WILL NOT INTRO INTO THE FORECAST.
SMD
&&
.LONG TERM.../ISSUED AT 331 PM/...THURSDAY AND BEYOND
CHALLENGING FORECAST CONTINUES FOR OUR NEXT UPCOMING WEATHER
MAKER FOR THE THURSDAY-FRIDAY TIMEFRAME. PRIMARY CHALLENGE IS THAT
THE UPCOMING SETUP IS CERTAINLY NOT ONE WOULD CALL
TEXTBOOK...RATHER IT IS A VERY UNIQUE PATTERN THAT WILL LIKELY
THROW US A FEW SURPRISES AS IT UNFOLDS.
MODEL TRENDS: GFS/NAM HAVE BEEN STEPPING CLOSER AND CLOSER TO A
PRETTY STEADFAST ECMWF OVER THE PAST FEW RUNS...WITH THE PRIMARY
CHANGES BEING TO HAVE A SLIGHTLY WEAKER UPSTREAM TROUGH THAT IS
SLIGHTLY SLOWER. THIS RESULTS IN A SLOWER EVOLUTION TO THE SURFACE
LOW...SLOWER ARRIVAL OF COLD AIR ON THURSDAY...AND A LOW TRACK THAT
REMAINS JUST SOUTH AND EAST OF OUR CWA /RATHER THAN PUSHING OVER IT
AS HAD BEEN SUGGESTED YESTERDAY BY THE NAM/ AS THE UPPER FEATURE
DOESN/T QUITE HAVE THE STRENGTH TO PULL THE DEVELOPING SURFACE LOW
ALL THAT FAR NORTH AND WEST. THIS RESULTS IN A CONSENSUS POSITION
OF THE H7 LOW THURSDAY EVENING AROUND OR JUST NORTH OF SAGINAW
BAY...WITH NORTHWEST LOWER IN THE BEST POSITION /IN A DYNAMICAL
PERSPECTIVE/ FOR SIGNIFICANT SYNOPTIC SNOW FRIDAY NIGHT.
WITH THE TREND FOR A SLOWER OVERALL EVOLUTION TO THE SYSTEM...WE/LL
START THE DAY THURSDAY SOMEWHAT IN A FORCING NO MAN/S LAND...WITH
PRETTY MILD TEMPERATURES. A DOUBLE-BARRELED LOW PRESSURE SYSTEM
WILL BE LOCATED FROM WESTERN LAKE ERIE DOWN TO THE JERSEY COAST. AS
THE DAY WEARS ON...STRONG QG FORCING FOR ASCENT ASSOCIATED WITH A
NEGATIVELY-TILTED TROUGH ALONG THE MISSISSIPPI VALLEY WILL FORCE THE
NORTHWESTERN SURFACE LOW TO BECOME DOMINANT WITH TIME /I.E...A
PRETTY ATYPICAL SCENARIO!/. THIS FORCING FOR ASCENT IS PRETTY
IMPRESSIVE AND DEEP...AND AS IT OVERSPREADS THE TROWAL
AIRSTREAM...EXPECT PRECIPITATION TO BLOSSOM PRETTY MUCH OVERHEAD BY
AFTERNOON. WHILE BOUNDARY LAYER TEMPERATURES MAY INITIALLY BE A
LITTLE MARGINAL FOR ALL SNOW /MID TO UPPER 30S AT THE SURFACE/
EXPECT ALL LOCATIONS TO CHANGE OVER TO SNOW PRETTY MUCH IMMEDIATELY
AS THE HEAVIER PRECIPITATING DEVELOPS... SAVE THE FAR SOUTHEAST
/GLADWIN...STANDISH...EAST TAWAS/ WHERE A RA/SN MIX /DUE TO THE
SURFACE-BASED WARM LAYER/ WILL LIKELY CONTINUE INTO EARLY EVENING
BEFORE CONTINUED COLUMN COOLING /GIVEN LOW PRESSURE LOCATION TO OUR
SOUTHEAST/ CHANGES EVERYONE OVER TOWARDS EVENING. LOOK FOR 1-2
INCHES OF SNOWFALL FOR MOST LOCATIONS...LESS OVER EASTERN UPPER /DRY
NORTHEASTERLY LLEVEL FLOW/ AND LESS OVER THE FAR SOUTHEAST /WITH THE
LATER CHANGEOVER/.
THURSDAY NIGHT...ROADS WILL LIKELY GET SLOPPY QUICK THURSDAY NIGHT
AS SNOWFALL CONTINUES WITH GRADUALLY COOLING TEMPERATURES.
DEFORMATION/FGEN BAND SITS OVERHEAD THROUGH THE NIGHT...WITH STRONG
QVECTOR CONVERGENCE /AS H5 LOW CLOSES OFF TO OUR SOUTH/ AND LEFT
EXIT DYNAMICS OF A 120KT JET STREAK /OVER THE OHIO VALLEY/ ASSISTING
LIFT. PRIMARY QUESTION OVER THE PAST FEW DAYS IS THE AMOUNT OF
MOISTURE THAT WILL BE AVAILABLE...AND CURRENT THINKING IS THAT IT
WON/T BE TERRIFIC AS PWATS/DEEP MOISTURE WILL ACTUALLY BE DECREASING
AS THE NIGHT GOES ON AS THE EASTERN LOW PEELS OFF INTO NEW ENGLAND.
BANDING POTENTIAL IN THE TROWAL ENVIRONMENT DOES NOT LOOK THAT
IMPRESSIVE WITH EPV REMAINING WELL ABOVE ZERO. SNOW MICROPHYSICS
LOOK PRETTY GOOD...WITH A GOOD DEAL OF LIFT IN THE DGZ /ALTHOUGH THE
DGZ WILL BE QUITE ELEVATED/. SO...OVERALL...EXPECT A STEADY
SNOW...WITH A FEW BOUTS OF HEAVY SNOW NOT OUT OF THE QUESTION GIVEN
THE DYNAMICS. OVERNIGHT SNOWFALL TOTALS OF 2-4 INCHES LOOK
REASONABLE FOR MOST AREAS...MAXIMIZED ON AN ARC FROM ROGERS CITY TO
GAYLORD TO MANISTEE...WITH TOTALS A LITTLE LESS THAN THIS OVER THE
FAR SOUTHEAST WHICH MAY BE VERY NEAR AN APPROACHING DRYSLOT FOR
PORTIONS OF THE NIGHT.
FRIDAY...H5 CLOSED LOW AND ASSOCIATED SURFACE FEATURE WILL LIFT
NORTH AND EAST WITH DYNAMICAL FORCING FOR ASCENT FALLING APART
PRETTY QUICKLY DURING THE MORNING. SO...EVENT WILL TRANSITION FROM
A SYNOPTICALLY-DRIVEN ONE...TO LAKE ENHANCED...AS T85 COOL TO THE
MINUS TEENS WITH GOOD LOW LEVEL CYCLONIC FLOW OCCURRING /HELPED BY
LAKE AGGREGATE EFFECTS/ AND PLENTY OF REMNANT SYNOPTIC MOISTURE.
BOUNDARY LAYER FLOW LOOKS TO BE NORTHERLY /OR PERHAPS NORTH
NORTHWEST....WHICH IS NOT GOING TO FAVOR MUCH OVER EASTERN
UPPER...WITH AREAS WEST OF US 131 LIKELY SEEING THE MOST LAKE
ASSISTANCE. THE DIRECTION WILL BACK SLIGHTLY BY AFTERNOON...WHICH
POSSIBLY WILL BRING ACTIVITY AS FAR EAST AS I-75...BUT EXPECT
AMOUNTS WILL BE MAXIMIZED FURTHER WEST.
FRIDAY NIGHT...NORTH-NORTHWEST FLOW CONTINUES...BUT SYNOPTIC
MOISTURE QUICKLY WANES IN AN ENVIRONMENT WITH DELTA T/S STILL
PUSHING 20C. WITH THIS SETUP...ACCUMULATIONS LOOK LIGHT /AS THE
ENVIRONMENT BECOMES MORE HOSTILE/...AND THIS IS IN AGREEMENT WITH
LOCAL SOUNDING ANALOG TOOL WHICH SUGGESTS THAT 1 TO 3 INCHES OF
ADDITIONAL SNOW IS POSSIBLE WEST OF US-131...WITH AN INCH OR TWO
OVER WESTERN CHIP POSSIBLE AS WELL. WITH THE MUCH CHILLIER AIRMASS
IN PLACE...LOWS WILL MAKE A RUN AT THE SINGLE DIGITS OUTSIDE OF THE
THICKER LAKE INDUCED CLOUD COVER...WITH TEENS LIKELY WHERE SNOW IS
ACCUMULATING.
AS FOR HEADLINES...STORM TOTAL SNOW FOR 12Z THURSDAY THROUGH 12Z
SATURDAY LOOKS TO FALL SOMEWHERE IN THE 5-10 INCH RANGE OVER THE
CURRENT WATCH AREA...WITH MY BEST GUESS FOR A MAXIMUM SOMEWHERE IN
THE KTVC-KALKASKA-MANTON AREA. THIS IS A 48 HOUR PERIOD OF
ACCUMULATION...AND MANY LOCATIONS IN THE WATCH AREA WILL LIKELY NOT
EXCEED WARNING LEVEL AMOUNTS /6 INCHES IN 12 HOUR OR 8 IN 24 HOUR/
BY MUCH...IF AT ALL. GIVEN THE UNCERTAINTY IN THE LAKE COMPONENT
/WHICH WILL LIKELY PUSH SOME LOCATIONS OVER THE THRESHOLD FOR A
WARNING/ WILL HOLD ONTO THE WATCH WITH THIS PACKAGE. THIS WAS
COLLABORATED WITH NEIGHBORING OFFICES AND WILL GIVE TONIGHT/S SHIFT
ONE MORE GOOD LOOK AT THINGS.
SATURDAY...THE NORTH-NORTHWEST FLOW LINGERS...BUT WEAKENS
SIGNIFICANTLY AND WITH A DRY AIRMASS IN PLACE...SHOULDN/T SEE MUCH
MORE THAN A FEW SNOW SHOWERS FOR NEAR THE LAKE MICHIGAN COAST...AND
WESTERN CHIP/MACK. T92 IN THE MID MINUS TEENS SUGGEST MOST
LOCATIONS WILL NOT REACH 20F FOR HIGHS...WITH CONSENSUS GUIDANCE IN
THE MIDDLE TO UPPER TEENS /A LITTLE WARMER NEAR THE LAKE MICHIGAN
COAST/
ARNOTT
EXTENDED FORECAST (SATURDAY NIGHT THROUGH WEDNESDAY)...HIGH
PRESSURE WILL MOVE OFF TO THE EAST FOR SUNDAY INTO MONDAY
RESULTING IN A PROGRESSIVELY MILDER AND STRENGTHENING SOUTHERLY
FLOW. STRONG WARM ADVECTION IN COMBINATION WITH AN ALBERTA CLIPPER
WILL LEAD TO A GOOD CHANCE FOR MAINLY LIGHT SNOW MONDAY NIGHT INTO
TUESDAY MORNING. ANOTHER SHOT OF ARCTIC AIR WILL THEN RESULT IN A
CHANCE FOR SNOW SHOWERS IN NORTHWEST FLOW FAVORED LOCALS TUESDAY
AFTERNOON INTO TUESDAY NIGHT. THE FLOW FLATTENS OUT ON WEDNESDAY
SO ANY LES INDUCED SNOW SHOWERS SHOULD WEAKEN AS THE FLOW LIKELY
BACKS INTO THE SOUTHWEST. MILDER WITH HIGHS OF WELL INTO THE 20S
TO THE LOWER 30S SUNDAY THROUGH TUESDAY (FALLING TEMPERATURES
TUESDAY AFTERNOON?). COLDER WEDNESDAY WITH HIGHS RANGING FROM THE
UPPER TEENS TO THE MIDDLE 20S. LOWS IN THE SINGLE DIGITS ABOVE
ZERO FOR THE MOST PART SATURDAY NIGHT...TEENS SUNDAY NIGHT...20S
MONDAY NIGHT THEN BACK DOWN INTO THE SINGLE DIGITS AND TEENS FOR
TUESDAY NIGHT.
SULLIVAN
&&
.MARINE.../ISSUED AT 331 PM/
NO ISSUES ON THE NEARSHORES TONIGHT WITH LIGHT WINDS AND A TROUGH
OF LOW PRESSURE SLIDES THROUGH LAKE MICHIGAN. OUTSIDE OF STRATUS
EXPECTED AND AREAS OF FOG EXPECTED TO DEVELOP...THE ONLY
PRECIPITATION CHANCE IS FOR NEARSHORE WATERS NEARER TO SAGINAW
BAY. HERE SOME LIGHT RAIN/SPRINKLES ARE POSSIBLE TOWARD DAYBREAK.
SMD
&&
.AVIATION.../ISSUED AT 105 PM/...VALID FOR 18Z TAFS
SOME CHANGES TO THE PREVIOUS TAFS ON ORDER WITH A DELAY IN THE
TIMING OF PRECIPITATION ONSET. TWO AREAS OF LOW PRESSURE WILL JOIN
FORCES TO BRING WINTRY WEATHER BACK INTO NRN MICHIGAN OVER THE
NEXT 24-36 HOURS. AS OF RIGHT NOW...WE REMAIN TRAPPED IN A WEDGE
OF DRY AIR THAT WILL BE OVERCOME TOMORROW...MAINLY LATE AFTERNOON
(JUST PUSHED ONSET BACK TO LATE MORNING FOR NOW). MAY START AS A
MIX WITH RAIN IN APN...BUT WITH COLDER AIR DRAWING INTO THE
BACKSIDE OF LOW PRESSURE ORGANIZING OVER THE THUMB...ALL SNOW
PLN-TVC-MBL. PRIOR TO THIS WE HAVE ISSUES AS WELL. A FRONTAL
BOUNDARY RESIDES ACROSS EASTERN UPPER WITH WIDESPREAD STRATUS AND
EVEN SOME FOG THAT LASTED INTO THIS AFTERNOON. TEMP/DEW POINT
SPREADS ARE RELATIVELY LOW...FOR THE STRATUS AND FOG TO REFORM AS
EARLY AS LATE THIS EVENING WITH COOLING AT NIGHT...BUT MORE SO
OVERNIGHT AS DRIER AIR ALOFT ALLOWS FOR MORE EFFICIENT NEAR
SURFACE COOLING. AN EASTERLY FLOW OFF LAKE HURON WILL ALSO BE ABLE
TO DRAW IN MOISTURE FROM LAKE HURON WHILE THE TAF SITES COOL. CAN
SEE STRATUS DEVELOPING/WORKING EASTWARD OFF THE LAKE. NORMALLY A
DOWNSLOPING FLOW...TVC-PLN-MBL ALSO EXPECTED TO SEE THE STRATUS
SINCE WINDS WILL BE CALM WITH NO DOWNSLOPING INFLUENCE. AFTER ALL
THIS...THE PRECIP COMMENCES.
OVERALL...EXPECTING IFR CONDITIONS TO DEVELOP ALL TAF SITES LATE
TONIGHT THROUGH TOMORROW.
SMD
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING
FOR MIZ016-017-019>022-025>028-031>033.
LH...NONE.
LM...GALE WATCH FROM THURSDAY EVENING THROUGH FRIDAY AFTERNOON FOR
LMZ344>346.
LS...NONE.
&&Hazardous weather outlook, Jan 11, 10:57 AM EST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1057 AM EST WED JAN 11 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121245- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1057 AM EST WED JAN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE ACROSS NORTHERN MICHIGAN BEGINNING THURSDAY AND CONTINUING THROUGH FRIDAY. PLEASE SEE THE WINTER STORM WATCH FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. SMD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.